| Model Number |
VCP443H |
| Medical Device Problem Codes |
Break (1069); Material Separation (1562)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/31/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2022 and suture was used.During the procedure, the device broke and the needle pulled off from the thread.The needle fell inside the patient and the surgeon was able to retrieve it.Another like device was used to complete the procedure.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: procedure name and date? did the needle break during the procedure or did the suture break during the procedure? was additional dissection required in other organs/tissues other than the target tissue? please specify.Was the needle piece recovered successfully? what tissue/location was suturing when pull off occurred/device broke occurred? were there any unexpected outcomes or complications as a result of this suture needle pull off and device breakage event? was there any change in the patient¿s post-operative care due to searching for the needle? what medical/surgical intervention was provided? what is the condition of the patient? what was the size of the needle used? was more than half the needle retained in the patient? device return status/follow up? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare, active ingredient(s)- triclosan, dosage form - suture/solid/parenteral, strength -= 275 ¿g /m.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/24/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: procedure name and date? unk.Was additional dissection required in other organs/tissues other than the target tissue? please specify.No.What tissue/location was suturing when pull off occurred/device broke occurred? unk.What was the size of the needle used? was more than half the needle retained in the patient? vcp443h, the needle did not broke.Trade name - irgacare, active ingredient(s)- triclosan, dosage form - suture/solid/parenteral, strength -= 275 g /m.
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 05/18/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h3, h6 h3 analysis summary: twenty-nine packets, one opened sample, and one empty opened foil of product code vcp443h were returned to ethicon for analysis.In order to evaluate the conditions of the returned samples, the opened sample, and thirteen packets, the swage and attachment area were noted to be as expected and no damages, breakage on the body, tip, or swage area were observed.The suture was dispensed without problems and examined along the strand to detect any issue related to damaged or breakage suture and no defects were observed during evaluation.Functional test was performed, on the needle by resistance and the pull force was above the minimum requirements.The devices performed without any defect noted.H6 component code: g00702 - device from same lot.